Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2001, 3:38 PM CDT for Vermilion County, Illinois. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 8, 2001, 4:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Vermilion County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:50 PM CDT | Thunderstorm Wind 74 E | Hoopeston, IL | Downburst winds caused considerable damage on the west side of Hoopeston. Three businesses were destroyed, one hundred homes sustained minor to moderate damage, and the EMS building was destroyed. Also, the sewer department suffered major damage and a church |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 8, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 082039 SVRSPI ILC183-082145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 445 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RANKIN...OR ABOUT 30 MILES NORTHWEST OF DANVILLE...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POTOMAC HOOPESTON ROSSVILLE DANVILLE TILTON DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NAlTIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4049 8793 4022 8794 3999 8753 4049 8756 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT SUN JUL 8 2001 ONGOING SVR WX CURRENTLY RIDING ALONG THE SFC BOUNDARY LOCATED ACROSS THE NORTHERN SECTIONS OF CEN IL. HOT AND HUMID AIRMASS LOCATED JUST TO THE SOUTH OF THIS BOUNDARY WITH SFC DWPTS IN THE UPR 70S WITH CAPES OF 3000-4000 J/KG. SO SHORT TERM CONCERNS WILL BE CONTINUED HEAT AND SHRA/TSRA CHCS TNGT INTO MON. MODELS DOING A FAIRLY GOOD JOB WITH CONVECTION ACROSS CEN IL ATTM... AS FAR AS QPF AND FRONTAL PLACEMENT IS CONCERNED. PREFER THE AVN THIS RUN...AS RUN TO RUN IT HAS BEEN DOING A GREAT JOB...AND ITS QPF LOOKS THE MOST REPRESENTATIVE. AVN SHOWS BOUNDARY MAKING SLOW PROGRESS ACROSS THE AREA TNGT WITH TSRA CHC AGAIN OVRNIGHT. WILL KEEP LIKELY POPS GOING IN MOST AREAS WITH LOTS OF CONVG/INSTABILITY ALONG OR SOUTH OF THE BOUNDARY. ANOTHER WK VORT MAX COMES THROUGH AFTER 06Z. CHC OF SHRA/TSRA WILL COOL DOWN TEMPS SLIGHTLY TNGT JUST BELOW HEAT ADVIS CRITERIA. SO WILL END HEAT ADVIS THIS EVENING. TEMPS WILL STILL BE ON THE WARM SIDE TNGT...WITH GUID STILL IN THE LOWER 70S. SO WILL KEEP THE MUGGY WORDING IN THE ZONES. AVN VERY AGRESSIVE WITH MOVING THE BOUNDARY ACROSS CEN IL EARLY MON. BELIEVE MODELS MAY A BIT TOO AGREESIVE WITH THE FRONT MOVING ACROSS CEN. SO WILL KEEP POPS GOING IN THE MORNING HOURS IN THE NRN GROUPS...AND LIKELY POPS MOST EVERYWHERE ELSE ALL DAY MON. WILL START TO DRY THINGS OUT ON MON NGT AS FRONT ACTUALLY MAKES GOOD PROGRESS SOUTH. WIDESPREAD RAIN AND CLOUDS WILL BRING SOME RELIEF FROM THE HEAT ON MONDAY AS SOMEWHAT DRIER AIR FILTERS INTO THE NRN SECTIONS. GUID NUMBERS ARE SIMILIAR AND WILL FOLLOW. FRONTAL BOUNDARY IS SOUTH OF CEN IL ON TUES...WITH DRIER AIR OVHD. AVN DOES SHOW SOME WK MOISTURE CONVG ACROSS ERN SECTIONS OF CEN IL LATE TUES NGT. BUT WILL LEAVE THIS DRY FOR NOW AS CHCS LOOK MINIMAL. FOR THE EXTENDED...WD LOOK DRY ATTM AS FRONTAL BOUNDARY STAYS WEST OF IL WITH SFC RIDGING STILL AROUND. NICE WAA AND MOISTURE RETURN ON THU FOR WRN SECTIONS OF IL. THIS WILL OVERSPREAD ALL OF CEN IL ON THU...WITH A WIDESPREAD SHRA/TSRA CHC. WILL CONTINUE THE TREND OF DRYING THINGS OUT AFTER THIS SYS MOVES THROUGH FOR FRI THROUGH SUN. SPI TB 073/089 065/085 067 22663 PIA EU 072/087 066/083 064 22631 DEC TB 073/089 065/085 067 22663 CMI TB 072/088 066/084 067 22663 MTO TB 076/089 067/085 067 22663 LWV TE 076/090 067/086 068 22563 .ILX... KETCHAM
In the hours before
Special weather statement, Jul 8, 11:15 AM CDT, 4 hours 23 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN JUL 8 2001 THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THIS AFTERNOON INTO TONIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN POSTED FOR ALL OF CENTRAL ILLINOIS UNTIL 6 PM. A HOT AND HUMID AIRMASS WILL INTERACT WITH A FRONT MOVING INTO CENTRAL ILLINOIS...TO PRODUCE SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO OR LARGE HAIL CANNOT BE RULED OUT. FRIEDERS
Local storm report, Jul 8, 2:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
233 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH...PUBLIC REPORT.
0200 PM 1 S BRADFORD IL WIND DAMAGE
07/08/01 STARK TREE 1.5 FEET IN DIAMETER
BLOWN DOWN. ESTIMATED WIND
GUST OF 60 TO 70 MPH.
REPORTED BY COOP OBSERVER.
0215 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH. FAIRGROUND TENT BLOWN
DOWN. REPORT FROM COUNTY
SHERIFF.Local storm report, Jul 8, 2:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FIRST REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
233 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HENRY IL 60 MPH TSTM GUST
07/08/01 MARSHALL ESTIMATED WIND GUST OF
60 MPH...PUBLIC REPORT.
0200 PM 1 S BRADFORD IL WIND DAMAGE
07/08/01 STARK TREE 1.5 FEET IN DIAMETER
BLOWN DOWN. ESTIMATED WIND
GUST OF 60 TO 70 MPH.
REPORTED BY COOP OBSERVER.
0215 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH. FAIRGROUND TENT BLOWN
DOWN. REPORT FROM COUNTY
SHERIFF.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Jul 8, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 61 min |
| Jul 8, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 59 min |
| Jul 8, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 58 min |
| Jul 8, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 56 min |
| Jul 8, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 60 min |
| Jul 8, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 64 min |
| Jul 8, 4:32 PM CDT | Tornado Warning | ILX | Moultrie | 43 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Jul 8, 4:57 PM CDT | Tornado Warning | ILX | Coles | 63 min |
| Jul 8, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 71 min |
| Jul 8, 5:09 PM CDT | Tornado Warning | ILX | Shelby | 66 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| Jul 8, 5:20 PM CDT | Tornado Warning | ILX | Cumberland | 55 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jul 8, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 68 min |
| Jul 8, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.